Hi Jude,yes i was put on letrozole a week before i started Herceptin.Its no where near as bad as chemo,but you do get SE,s some ladies more than others.I see you are just at the start of treatment,i wish you well,it is a long journey but looking back it does go quickly.Heather x
Have been on Letrozole for nearly 4 years, previously 5 years Tamoxifen, no other BC medication and have noticed recently getting what seems like symptons of a panic attack in the morning though once I have got up.
It sounds like we are experiencing similar SEs and as you say the heart racing is a very unpleasant sensation. For me it continues for a good 30 seconds or more before it begins to stop, I have found that if I move this also seems to stop the racing. I receive a monthly jab of Denosumab alongside taking Letrozole and Calci-chew, I would be very interested to know if anyone else is experiencing these nasty sensations xxx
just reading that you have taken herceptin and hormone therapy at the same time. - is this the norm? I am on chemo and have rads to face after that, but had understood that I will then have 18 herceptin infusions, before starting on hormone therapy. Interested to know of your experience.
Hi Kirsti,You are not alone,i too get this.I have been on letrozole for just over a year now.Finished Herceptin 3 weeks ago.I have only been having this happen for the last couple of months,weird sensation,nearly asleep and heart starts to race.Not a nice feeling.
Nothing wrong with my heart,have been having regular checks with taking Herceptin.I was thinking along the lines of panic attack?but cant see why when iam relaxed and just drifting off to sleep,very strange.
Hi ladies, I was wondering if anyone has experienced a racing heart/palpitations when nearing sleep whilst taking Letrizole?
I was taking tamoxifen for a couple of years but since dx with secondary bone mets I had to change to Letrizole. Apart form the usual aching joints and feet feeling like blocks of wood when I wake in the morning, night sweats etc I have this weird sensation when in bed. As a hot sweat comes my heart races and races, it does stop me from going off to sleep and can occur five times or more as the night sweats come on much more once I am in bed as warmth appears to trigger them. I have spoken to my ONC and he believes that this is a physical manifestation of the flushes but has not had anyone else bring this SE to his attention. I know there is nothing wrong with my heart, blood pressure etc and this feeling is not related to panick attacks as I have suffered with these in the past and although the heart races it is not accompanied by feeling of terror.
I would love to hear from anyone else who has experienced this, the heart racing never comes on during the day, only when in bed and nearing sleep.
Just catching up with posts. I have rads starting on 5th Feb and not sure when I start hormone therapy. Presume I have to go to GP for this but not sure. Will ask at rads appt.
Re the 10 years I am being treated at Velindre in Cardiff (had op in Abergavenny and some chemo reviews in Newport!) Again will try to find out more info at rads appt. Should have asked more at last review but think I had chemo brain. If anyone else has been told 10 years I would be interested as originally told it would be 5 by the surgeon.
Very interested to hear that you might be on Letrozole for 10 years. I have been on it for nearly 4 years after 5 years Tamoxifen. Originally I was told 3 years Letrozole but Onc has said 5 years.
I don't know and I stand to be corrected but I couldn't find any trials for 5 years of Letrozole after 5 of Tamoxifen which is something I have put to the professionals but they would not comment on. Perhaps the timescale is different if you have not had Tamoxifen before it and in all I will have had 10 years homone therapy.
All Oncs have different ideas and it is a much cheaper drug now from 3 years ago and is considered to be an excellent drug but I am not having a very good time on it so not keen to be on it any longer on it than necessary. My Surgeon has said that the jury is out on exact timescales.
hi dragonbunny, do you mind me asking which hospital/area are you under, just wondering when you say policy changing on length of time you now have to take letrazole for.
hope the rads go ok.
love to all as always using this site.
Just finished chemo (6 FEC). I have been told I will probably be prescribed Letrazole after rads. No date yet for rads but 15 sessions should start in few weeks. Not sure why letrazole post rads.
They said I would probably have to take it for 10 years - I think this is the new policy at my hspt but thought it would be 5 years so bit surprised at this.
Thank you to all who are sharing their experiences of this. I dont want to anticipate bad side effects but good to know possible ones so it is less worrying
Been on Letrazole for about fifteen months. Have had a few side sffects - sore wrist, dry mouth and skin and hot flushes. The symptoms seem to come and go but are better than the alternative so try not to moan too much. I have thick hair and felt that i did start to "shed" a little after three/four months, but back to normal thickness now.
I was, like you, fine on Tamoxifen but now on Letrozole and not getting on so well. I still have the hot flushes and have now after 3 1/2 years of it, have now started to have the aches and pains but this is mainly when I get out of the chair.
The main problem I have is that I have a really dry mouth and have been diagnosed with Burning Mouth Syndrome which I understand is common with post-menopausal women and due to a lack of Oestrogen so I guess Letrozole is working.
I have recently been changed from Tamoxifen to Letrozole. Have been taking it for about a month and have had much worse hot flushes than before and feel really washed out and tired. Has anyone else had tbis? I expected joint pains but havent had any (so far!) but not this. Generally was feeling really well on Tamoxifen so not impressed so far but it is early days
Thanks Janey xx
Hi I read on a site for another illness that Tumeric and ginger root are good for aches and pains. Has anyone tried either of them or been told to stay away from them. I use them in cooking but not as a supplement so thought I would ask the all knowing ladies who post before trying them.
I am definitely worse since I have started on a different brand of calcichew - suffered very few problems with Adcal but my body does not like one of the fillers in the current brand. The chemist insists that they are the same and yes they have the same active ingredients but the fillers are vastly different including aspartame which I do not like to take.
I already take glucosamine chrondroitin MSM and cod liver oil. Nearly fell down stairs the other night as my feet refused to work properly!!
Jood you could try Omega 3 instead of Cod Liver Oil and hopefully it might not make you burp so much. I have been trying it for 3 weeks and it is definitely helping the sore joints - although I know it is early days yet and can take a month or so to kick in. Worth a try though
Thanks for your replies ladies.
No side effects so far, apart from going shopping this morning, in Newcastle, and having a very small panic attack / hot flush. I've never had a panic attack in a lot of years. Hot flushes yes, but nothing like this morn's. I hope this was just a one off (?)
You will hear some horror stories about Femara but I've been on it for four and a half years and am doing just fine. I had a few side effects when I first started but they settled down very quickly, For the last few years I've had no side effects other than dry skin.
Hope you're the same.
I have been on Letrozole now for 8 months and have had no side effects whatsover. I am on the Teva brand, except for the first 2 weeks which were Sannox ( I think) prescribed by my oncology unit.
The hot flushes and joint pain I have are from chemo and were there before I started Letrozole. But I am wondering if Letrozole is contributing to my erratic sleep patterns.
No advice re supplements, I have been taking Letrozole for the last three months and have experienced:
Hot flushes but so far not too hot and nothing that I feel I can't cope with
Hair thinning - going to keep an eye on this, seeing oncologist in Dec so will mentionit to her
Aching knees - well worsening more than just started so don't feel I can put it all on the Letrozole
Ihad a WLE and SNB at the QE in August and Rads at the Freeman in October.
Best advice if you haven't already been is to attend a Look Good Feel Better session which if nothing else will lift you spirits.
Hope the SE's are minimal for you